A question by e-mail:

hello carolyn!

I am a 23 year old diabetic, and have been for 10 years. In the past couple of years i have develpoed psoriasis, and has been spreading rapidly in the past few months. I have gone to my doctor, and recieved cream for my trouble spots. It continues to spread. I also got my cortisol checked, and found it is high. I eat sensibly, and get excersise. i am concerned about the combination of problems that i have been getting, with trouble losing wieght, my psoriasis, and cortisol count.

I was wondering if these are any factors of my inability to lose weight, and could you offer some solutions to my high cortisol count, and persisting psoriasis problem.

Thank you!

melissa

Carol's reply:

Dear Melissa,

Psoriasis is not typically associated with diabetes. However, as you letter indicates it is a chronic disease that presents its own challenges. There are several websites that might provide more information about psoriasis -
http://www.psoriasis.org
http://www.skincarephysicians.com/psoriasisnet/index.htm
http://www.nih.gov/niams/healthinfo/psoriafs.htm
http://www.nlm.nih.gov/medlineplus/psoriasis.html

Losing weight when you take insulin is possible. However, it often requires a change in both the timing and distribution of the insulin. Insulin dosing might also need to be reduced. Talk to you diabetes team to review your current diabetes plan. They may be able to offer you some alternate suggestions.

Carol



Ask Carolyn

Your Thoughts

Archived FAQ